Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A simple homotopy method for determining all isolated solutions to polynomial systems

Author: Walter Zulehner
Journal: Math. Comp. 50 (1988), 167-177
MSC: Primary 65H10
MathSciNet review: 917824
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new homotopy method for solving systems of polynomial equations is presented. The homotopy equation is extremely simple: It is linear with respect to the homotopy parameter and only one auxiliary parameter is needed to regularize the problem. Within some limits, an arbitrary starting problem can be chosen, as long as its solution set is known. No restrictions on the polynomial systems are made. A few numerical tests are reported which show the influence of the auxiliary parameter, resp. the starting problem, upon the computational cost of the method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H10

Retrieve articles in all journals with MSC: 65H10

Additional Information

Keywords: Systems of polynomial equations, homotopy method
Article copyright: © Copyright 1988 American Mathematical Society